Doctor insights on:
Does Taking Zoloft Cause Weight Gain
Yes sometimes: All of the serotonin enhancing antidepressants can cause weight gain, some more than others. Zoloft (sertraline) tends to be middle of the road where it may or may not. In my experience, it's not particularly weight gaining. As for time of day, what determine this is the effect it has on you. You can start out taking it in the morning and if it makes you sleepy/tired, switch it to night. ...Read moreSee 1 more doctor answer
Does Zoloft (sertraline) cause weight gain? Are there any interactions with Zoloft (sertraline) and st. John's wort?
Probaly Not: There is no strong association between zoloft (sertraline) and weight gain but depression can cause loss of appetite and treatment may cause it to return. Do not take st. Johns wort, its affects are additive to zoloft (sertraline) and might cause a condition called serotonin syndrome or neuroleptic malignant syndrome. ...Read moreSee 2 more doctor answers
I am going on Zoloft (sertraline) 25MG, I've heard it causes weight gain. How can I avoid this? I am wanting to lose weight
Can going off Zoloft (sertraline) cause weight gain/bloating? How do you rectify that without going back on zoloft (sertraline)?
Not usually: Weight gain or boating isn't usually a result of gradually stopping zoloft (sertraline) - bloating can actually improve on zoloft (sertraline). However, in some folks, there are flu-like symptoms that arise from the first couple of weeks of being on zoloft (sertraline). See below for more info. http://www.ncbi.nlm.nih.gov/pubmedhealth/pmh0001017/. ...Read more
Just started on zoloft, (sertraline) only 5mg liquid. I am small build, high metabolism. Will the Zoloft (sertraline) cause weight gain?
What causes weight gain using Zoloft? If you eat the same & exercise, why do people gain on it? What mechanism is involved? Does metabolism change?
Appetite increase: A number of psychiatric drugs, including most SSRIs (with the exception usually of fluoxetine or Prozac) cause an increase in appetite. I am not aware of evidence that they lower metabolic rate. Increasing physical activity and being more careful with eating, particularly craving-driven eating, generally helps. Drinking more water gives you a full sensation in your stomach; also carrots & celery ...Read more
Does Zoloft or Abilify (aripiprazole) typically cause weight gain? I'm worried my extra few lbs are from the meds. 150mg Zoloft and 8 mg Abilify (aripiprazole)
Weight gain on meds: There can be weight gain which is due to a variety of factors: slowed metabolism and increased hunger (esp from abilify) keep track of your weight and exercise. Its easier to avoid wt gain if you pay attention than it is to lose later. Depression is not a good way to lose wt. ...Read moreSee 2 more doctor answers
Can going off Zoloft (sertraline) cause weight gain/bloating? Will this side effect go away the longer your off?
I read that antidepressants cause weight gain due to insulin resistance. If I take zoloft, (sertraline) I can counter weight gain taking L-glutamine and L-leucine?
After stopping Cymbalta (duloxetine) 60mg my dr gave me 25mg zoloft for anxiety/ocd. Says it will not cause weight gain at this dosage. I gained on cymbalta (duloxetine)..?tx
Weight Gain: I hope this works for you. Time will tell. I find my patients seem to eventually gain weight on these medications regardless of the dose. Wellbutrin (bupropion) is the only antidepressant that seems not to contribute to weight gain. However, this medication might be appropriate for you. I hope you will not be offended by my suggestion: Perhaps this could be a good time to increase your activity level. ...Read moreSee 1 more doctor answer
Sertraline & Weight: Sertraline (zoloft) is probably the least likely of antidepressants to be associated with weight gain -- but it can still happen. People who are both anxious and depressed may also slow down their activity, which can lead to weight gain. If you attend to daily exercise and healthy diet, you'll be much less likely to experience weight gain with this or any other medication. Talk with your doctor. ...Read moreSee 1 more doctor answer
Using sertraline for panic attacks and agoraphobia. Gained 30lbs .Is there another medication for panic disorder that doesn't cause weight gain?
Ask your doc: Some medications cause weight gain, as you've discovered. There are many related medications that might work in reducing panic and not cause weight gain and other side effects. Also combining medication with behavioral treatment can make it possible to eventually go off medication. ...Read moreSee 1 more doctor answer
Will taking 100 mg of sertraline cause weight gain or hair loss? I am switching from Effexor (venlafaxine) XR and worried about weight gain!
Does Zoloft (sertraline) always casue weight gain....Or is it the fact that you are feeling better that you just eat more? I do not want to gain weight.
Usually very little: All ssri antidepressants including zoloft (sertraline) cause a little weight gain on average. It's important to remember that everyone's different. Some lose a little, some gain a little — there's no guarantee what will happen to you specifically. When zoloft is given to large numbers of research subjects, they average a very small gain of about 2 lbs. Just feeling better does this too. ...Read moreSee 1 more doctor answer
I have gained 20 pounds in 9 months from Effexor (venlafaxine).
Will I be able to lose the weight if I switch to Zoloft or will Zoloft cause the same weight gain problem ?
Sorry, no promises: Each person is unique. It's a troubling side effect and for some it is a reason to taper off and try other drugs but most can have this effect for some. Trial and error is all there is. Adding CBT therapy will reduce the need for high doses, long term use and improve outcome. Think about seeing someone. Best! ...Read more
I have had 3 anxiety relapses in 3 years 10 years on Paxil (paroxetine) i was anxiety free.weight gain caused switch Zoloft then lexap and now zolof i feel horrib?
Psychiatrist: SSRI type meds are great for prevention of panic attacks and other anxiety disorders as well. Perhaps the dose isn't high enough. Zoloft is a great medication for anxiety. Some people need more than just 50mg to feel better. Some patients even are put on more than 200mg a day, which is the max recommended. You may need buspar, (buspirone) as well, relaxation techniques, CBT, no stimulants, adequate sleep,... ...Read more
Is it ok to take a diet aid while taking Adderall and Prozac to avoid weight gain? They both cause loss of appetite for me but gained on Zoloft (sertraline) smehow
Is 100 mg of Zoloft comparable to 75 mg of effexor (venlafaxine)? Which one causes hair loss or weight gain most often?
Zoloft vs Effexor (venlafaxine): Mom hundred milligrams of zoloft would equate in practice to approximately 150 mg of Effexor (venlafaxine) in my experience. Both weight gain and hair loss are more common with effexor (venlafaxine). Zoloft has rarely caused hair loss and it is thought to be due to its mild dopaminergic effect. Zoloft is generally considered to be weight neutral, but as with any medication of this class there are exceptions to the rule. Wait gain from this ssri class tends to occur late in treatment if at all. The weight gain if it were to occur would likely start between six months and one year after the initiation oftreatment. ...Read more
Im taking rectal foam 20mg for proctisis. Will it cause weight gain/moon face. The leaflet doesn't indicate but web info says its common. Im a model?
No: It has most likely hydrocortisone, a steroid hormone. However, the amount of the foam is small enough and systemic absorption is not that significant plus the duration of treatment should be no more than 2 weeks at a time. I've had lots of people use it but none has ever complained of weight gain due to it. ...Read more
Will vitamin b12 injections cause weight gain..I don't want to gain weight..but i feel better taking them?
Whoa: If you have been prescribed B12 injections or other suitable replacement therapy based on sound evidence (i.e., labs and a real diagnosis), and you refuse to take them, you will pay for it with your health, your mind, and ultimately your life. They actually do not cause weight gain. SIck people feeling better after treatment may eat more. I'm sorry you were given faulty information. Best wishes. ...Read more
What antidepressant doesn't cause weight gain? The antidepressant i'm currently taking is making it hard to lose weight.
Tough question: Weight gain is a potential side effect of every antidepressant, although some are clearly worse offenders than others (mirtazapine, paroxetine are amongst the worst). Bupropion is probably the least likely to cause weight gain, and may cause some weight loss, however, antidepressants are not simply interchangeable. There are reasons we choose one over another. Talk to your doctor. ...Read more
No.: Zofran is a drug which is quite effective at stopping nausea and vomiting. Usually prescribed for cancer pts on chemo. Phenergan an antihistamine also good for reducing vomiting but not as effective. Delta-9 THC is quite effective as an antinauseant but is not in the standard pharmacopea, but you live in Colorado so if you need it go for it! The last gives U the munchies though! ...Read more
- Talk to a doctor live online for free
- Zoloft does not cause weight gain
- Does zoloft cause weight gain or loss?
- Does taking estrogen cause weight gain?
- Ask a doctor a question free online
- Does taking prenatal vitamins cause weight gain?
- Does taking flexeril cause weight gain?
- Does everyone gain weight on zoloft?
- Does taking dexorange gain weight?
- Talk to a neurologist online